×

zbMATH — the first resource for mathematics

The geography of simply-connected symplectic manifolds. (English) Zbl 1039.53097
Summary: By using the Seiberg-Witten invariants we show that the region under the Noether line in the lattice domain \(\mathbb Z\times \mathbb Z\) is covered by minimal, simply connected, symplectic 4-manifolds.

MSC:
53D35 Global theory of symplectic and contact manifolds
57N13 Topology of the Euclidean \(4\)-space, \(4\)-manifolds (MSC2010)
53D05 Symplectic manifolds (general theory)
37J99 Dynamical aspects of finite-dimensional Hamiltonian and Lagrangian systems
57R17 Symplectic and contact topology in high or arbitrary dimension
57R57 Applications of global analysis to structures on manifolds
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] D. Auckly: Surgery, knots and the Seiberg-Witten equations. Preprint.
[2] D. Auckly: Homotopy K3 surfaces and gluing results in Seiberg-Witten theory. Preprint. · Zbl 0870.57022
[3] W. Barth, C. Peter and A. Van de Ven: Compact Complex Surfaces. Ergebnisse der Mathematik. Springer-Verlag, Berlin, 1984. · Zbl 0718.14023
[4] M. S. Cho and Y. S. Cho: Genus minimizing in symplectic 4-manifolds. Chinese Ann. Math. Ser. B 21 (2000), 115-120. · Zbl 0967.53053
[5] Y. S. Cho: Finite group actions on the moduli space of self-dual connections I. Trans. Amer. Math. Soc. 323 (1991), 233-261. · Zbl 0724.57013
[6] Y. S. Cho: Cyclic group actions in gauge theory. Differential Geom. Appl. 6 (1996), 87-99. · Zbl 0846.58051
[7] Y. S. Cho: Seiberg-Witten invariants on non-symplectic 4-manifolds. Osaka J. Math. 34 (1997), 169-173. · Zbl 0882.57013
[8] Y. S. Cho: Finite group actions and Gromov-Witten invariants. Preprint.
[9] R. Fintushel and R. Stern: Surgery in cusp neighborhoods and the geography of Irreducible 4-manifolds. Invent. Math. 117 (1994), 455-523. · Zbl 0843.57021
[10] R. Fintushel and R. Stern: Rational blowdowns of smooth 4-manifolds. Preprint. · Zbl 0896.57022
[11] R. Gompf: A new construction of symplectic manifolds. Ann. Math. 142 (1995), 527-595. · Zbl 0849.53027
[12] P. Kronheimer and T. Mrowka: The genus of embedded surfaces in the projective plane. Math. Res. Lett. (1994), 794-808. · Zbl 0851.57023
[13] U. Persson: Chern invariants of surfaces of general type. Composito Math. 43 (1981), 3-58. · Zbl 0479.14018
[14] D. Salamon: Spin geometry and Seiberg-Witten invariants. University of Warwick (1995).
[15] A. Stipsicz: A note on the geography of symplectic manifolds. Preprint. · Zbl 0876.57039
[16] C. H. Taubes: The Seiberg-Witten invariants and symplectic forms. Math. Res. Lett. 1 (1994), 809-822. · Zbl 0853.57019
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.